2 Failed Tapers. Very Sensitive To Drops. Advice Please.
Posted 28 December 2018 - 12:48 PM
Do you think it could be the 20no bead difference in the capsules that is causing this? As I am super super sensitive to these dose fluctuations.
I have read about something called Kindled. Where the more you have failed taper attempts, the more your body becomes super sensitive to these changes. Have you heard of this? "
Did the racing heart/heart pounding start when you first started cutting back on the propanolol? It is prescribed to assist with these symptoms but if stopped rapidly the symptoms come back strongly and rapidly for around 2 weeks. This is called a rebound revate the issue.effect. Weaning ovwer a 1 or 2 week period avoids this.
The difference in the bead count could also aggrevate the issue.
Yes, I have heard of Kindled. It is well supported by medical research. There are two closely related occurances. The more times you use a specific antidepressant then the less likely it is to work AND the more antidepressants you use in general increases the odds of them not working in the future.
Posted 28 December 2018 - 02:11 PM
So the Dr wants to get me off Cymbalta & recognised how hard it can be. She suggested weaning off over 1 month, taking a month off work & just writing a month of my life off. She said she's prescribe me Diazepam for the anxiety whilst doing so.
I suggested cross tapering to Escitalopram & showed her Juli's cross taper regime & she said that they don't really use Escitalopram (Lexapro) over here in the uk and wouldn't want to use it to cross taper from Cymbalta as it has a moderate to high interaction rate. So she is going to speak to the Psychiatrist on Monday for their opinion.
Posted 28 December 2018 - 02:28 PM
Think she is scared about serotonin syndrome - as are many doctors. And both the wife and myself are on escitaolpram so it is used, but because it is quite an expensive SSRI, this would rule it out as a popular choice among the NHS. I would say there is little risk having done my own homework with regard to risk between the two as long as it is carried out carefully and to plan.
Posted 28 December 2018 - 02:29 PM
Most of what I have read indicates that Lexapro has a low rate of interaction and is a wide spread use for treating anxiety/depression. That is just from my reading of the medical journals.
Posted 29 December 2018 - 04:45 AM
Week one: start on 5mg Lexapro and drop Cymbalta from 40mg to 30mg.
Week two: Increase Lexapro to 10mg drop Cymbalta to 20mg.
Week three: Keep Lexapro at 10mg drop to 15mg Cymbalta.
Week 4: Keep Lexapro at 10mg drop Cymbalta to 10mg
Week 5: Increase Lexapro to 15mg and lower Cymbalta to 5mg
Lexapro 15 Cymbalta 2.5 mg
Week 7: reduce one bead a day to zero Cymbalta.
Some “weeks” may be more like 8 or 9 days.
It all depended on how I feel.
But I have to get my GP to agree with this first.
- mjz likes this
Posted 29 December 2018 - 01:26 PM
Noush - I am only on my 2nd week of 15mg (1 week previous on 5mg), but don't forget, I am only 6 weeks off the dreaded C, of which I cross-tapered back to Citalopram, and then I stopped Citalopram 2 weeks ago, and onto Escitalopram. Then the "all-knowing" MH team put me on Pregabalin a week ago. I dare not think what state my head is in at the moment. Add into the mix that it is Christmas, the wife is severely depressed and popping Valium like there's no tomorrow and I have been bedridden 3 out of 5 days this week!!
So any improvement asked of the Escitalopram at the moment would be like someone trying to save weight on the Titanic by throwing a deckchair overboard...
Posted 29 December 2018 - 01:31 PM
Why do they prefer to go faster Hat? Mr Dr wants me wean off over a month & would prefer me not to Cross taper. But I am going to push for a cross taper.
My goodness - forget anything about a month. I don't think anyone really knows until they start the cross-taper regarding how long it will take. As you say, your body will tell you - just make sure you listen to it. When I dropped 60 to 30, it took about 3 weeks, 30 to 20 took about 4 weeks, and then as you all know, I was not on 10 long at all before my pills were taken from me, but had I been given the opportunity to do it the way I wanted, I guess it would have taken at least a couple more months of bead counting even while using a supporting SSRI.
Please, please, think carefully on this one, and remember you don't have to do what the doctors tell you... unless they take your pills away of course...
Oh my goodness. Absolutely not. Please Noush
Posted 29 December 2018 - 02:30 PM
Weaning off on a month is similar to going cold turkey. You are asking for suffering. My recommendation (if not cross tapering) is to wean over a one year period. You still feel bad but not terrible and it seems to breakup faster at the end. This dr sounds like so many that are not aware of the FDA warnings on sudden withdrawal from Cymbalta and the serious effects it can have.
Posted 29 December 2018 - 02:30 PM
How did your GP have you cross taper from Dulox to Citalopram IUN? Glad to hear you've had a much better day today. No more Pregab for you!
- fishinghat likes this
Posted 29 December 2018 - 02:40 PM
Posted 29 December 2018 - 02:44 PM
Posted 29 December 2018 - 03:00 PM
Being my tutor to many things medical, I would more often than not agree with Hat, however I am on the fence here...
I would still take it as it comes rather than a bull at a gate approach. You need to find something that will support you as you are coming off. At the point the symptoms hit, you need to know you have the support through an anti-h, stablier or some such. The last thing you want to do is make assumptions that what is chosen will carry you through. An SSRI will not be wise at this point obviously as you would need to wait 6 weeks up for any counteracting effect - unless you are one of the lucky ones!
It may be that you still need time to balance doses as you come off the Cymbalta. As you can see from my experience I had to wait until I was right in the thick of it before I was give the Pregabalin and we all know how that turned out!
I don't trust my to open a can of beans let alone write up a cross-taper. Hat and myself went through this and planned it absolutely fine until my pills were taken. Admitedly I was initially in favour of getting the last 10 out of the way, but this was a mistake. The MH team then made a reinstatement impossible again, as you are aware. But when I went to 30mg I was on 10mg Citalopram, then 20/20, and 10/30... and days later just 30mg Citalopram.
Posted 29 December 2018 - 03:22 PM
Posted 29 December 2018 - 04:03 PM
With a well-reasoned and factually-based argument for a particular treatment plan, we really shouldn't have to "push"...
...but they always know best!!
If not, give them 'Hats line... "with 20,000 medical papers coming out every month (is it?), how can a doctor be sure his knowledge is accurate?". Very true. I have a very limited research field and I can't keep up with the publications that keep pouring out of the Universities.
- fishinghat likes this
Posted 30 December 2018 - 03:20 AM
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users